moonie8404

Month 4 Of Accutane...still No Change :(

8 posts in this topic

Ok I am now into month 4 of my accutane treatment. I originally started on 20Mg for one month, then they upped me to 30mg for two months and then last month I was put on 40mg - I have been told this will be my limit.

I am a little deflated to be honest with you. My skin has only made a slight (and I mean slight!) improvement, I am still getting many spots each day, much cystic acne on my face. My back acne seems to come and go (at the moment it seems to be clear). I am suffering still from really bad blackheads all over my face. I just would have thought after 4 months of treatment I would have seen some kind of change and I am slowly losing hope with this and think I am going to be stuck with acne forever.

Its very strange as the acne seems to move around my face - sometimes on the left cheek, sometimes on the forehead, chin area, neck etc.

I've been really good with moisturising to keep my skin hydrated though my nose gets very dry, to the point of the skin bleeding the other day. I use Cetaphil daily cleanser twice a day, morning and night and use simple face cream for moisturising.

Is this normal? Has anyone else experienced such a slow reaction to accutane?

Your imput would be greatly received.

Thanks

Share this post


Link to post
Share on other sites

What has your doctor said about the slow improvement? I've never taken accutane but I wonder if acne is mainly caused by hormones, maybe accutane won't treat it as well. Have you ever taken a birth control pill or had your hormones checked?

Share this post


Link to post
Share on other sites

I was on Accutane (Claravis) for 6 months, 60 mg/day. I didn't see any improvement until about months 4 1/2 - 5. Months 5 and 6, my skin looked so good EVERYONE complimented me on it. The effects didn't last very long for me, however. Ten months post and I'm starting to break out again...

Share this post


Link to post
Share on other sites

Is there any correlation to slow progress and return of acne?? I hope not, because I am slow to clear. In month 3.5 and can definitely see a difference, but far from perfect.

Share this post


Link to post
Share on other sites

Thanks for the replies everyone. In answer to all your questions:

Yes I was on antibiotics - i've been on all forms of treatment for acne and accutane is the last resort. My doctor upped my meds on Friday to 50mg a day - she said she would expect to see more improvement than I have for the length of my treatment and my dosage

I have never had a hormone check no. You would have thought this is one of the first things they would check to ensure was okay! I got acne breakout after having vit B12 injections several years ago, its never gone away since then.

I have taken the pill since I was about 12 for bad menstrual cramps and as I got older for a contraceptive - I was on dianette for nearly 8 years until I came off it around 20 years of age. I then was on various pills that didn't work (though didn't cause me to break out). I then came off the pill for a while because they were affecting me quite badly and was having issues which turned out to be endomyosis = they put me on the mirena coil which caused me to have a minor outbreak of acne which calmed a little - 3 months later I had the B12 injections - to which the breakout came in full force - I had the mirena removed about 3 months later in case it was this but nearly 3 years on I still have it. I am currently on the pill (a form of dianette as other pills I just cannot take due to the effects), but I cannot see how this would hinder progress.

Its just so frustrating. I am hoping these last couple of months on a higher dosage might help though it seems those who saw a slow clearance on accutane seem to break out again! I hope this isn't a common trend! :-/

Does anyone know the average time its taken for most people's acne to clear on this stuff? I am just so fed up with symptoms too, the dryness everywhere, aching joints and sore eyes...when will it ever end?!!?

Share this post


Link to post
Share on other sites

Hi. I know it's been along time since your last post. I was wondering how your situation improved? Did you finally get cleared with accutane? I' m about to start accutane in a month or two.

Thanks

Share this post


Link to post
Share on other sites

Hi! I have heard stories of this working on people Who have had severe cystic acne... But here is My story :-)

I have been struggling with very bad break out all over My face for the past year( doctor would have put me on Accutane but i cannot take it for some Reasons and i wouldnt either) i still think mine Wasnt the worst but it was moderate/ severe.

I tried everything but nothing really cleared it up, ( antibiotics, duac, differin etc)

So recently i have been doing green smoothies and eating 1 carrot with olive oil each day and My skin is Getting much better, ( it has reduced My skins inflamation greatly)

You need to use oil( olive or coconut) with the smoothie cause the vitamin A and K are oil souble, means you dont get it if you dont consume oil with it.

My recepie:

1) Spinach 70 g( can be more also(

2.) 2 bananas ( for the taste )

3.) ginger ( bit for the taste)

4.) few slices of apple

5.) olive oil 1 teaspoon

6.) bit water

7.) bit juice

8.) sometimes Frozen strawberrys ( make it taste even better) :-)

9.) good quality puré honey

I drink it Once a day and i also eat 1 carrot per day and i add olive oil to it- within a week or 2 i Saw some improvement, so try it out and it might also help you :-)

Write comment if it helps you or has helped you!

Give it a try!

I never thought it would help me before i finally tried it

Happy Holidays:-)

Ele

post-441297-0-23419500-1419164459_thumb. In september

post-441297-0-99584000-1419164529_thumb. In november

post-441297-0-98478900-1419164588_thumb. Today- 21.dec 2014 some scarring left( still get few break outs but Its much less than before

post-441297-0-25688400-1419164489_thumb.

Edited by EleFC

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now